U.S. doctors online nowAsk doctors free
ZA
A 26-year-old female asked:

Hello doctors, i had a iud paragard inserted four months ago and i was going on my period heavily for 7-9 days. 3rd mnth period never stopped,heavy?

1 doctor answer1 doctor weighed in
Dr. Audrey Lance
Gynecology 15 years experience
Could be normal: The copper IUD ("paragard") can sometimes cause heavier periods. This usually gets better with time. If you are able to take ibuprofen, you can also try taking 600mg ibuprofen every 6 hours for a few days, and this usually lightens the bleeding. If it persists, you may want to see your GYN to have an ultrasound to be sure the IUD is in the right place.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Dec 12, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.